lexapro and ativan

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

bridgecrest
New Member


Date Joined May 2009
Total Posts : 1
   Posted 5/29/2009 3:27 PM (GMT -6)   
I have atrial fibrillation. one of the side effects of Lexapro is a fast and irregular
heartbeat. I'm on 5mg of Lexapro to be combined with 2mg of Ativan.
After a month I go to 10mg of Lexapro. I'm afraid of the heartbeat effect.
Any similar experience? Also how do I taper off the Ativan?

bridgecrest

Allestaria
Regular Member


Date Joined Mar 2009
Total Posts : 341
   Posted 5/29/2009 4:56 PM (GMT -6)   
I'll be starting Lexapro soon myself. 5mg to start then seeing if I need to up the dose or not.

For tapering I would suggest splitting the pill and doing it slowly. The slower the better.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 5/29/2009 5:52 PM (GMT -6)   

Hello bridgecrest,

Lexapro may cause a rapid heart rate which is one of the signs of serotonin syndrome.

I would like to suggest you discuss this phenomenon with your physician if you have concerns about a fast heart rate. 

Re Ativan, anytime you are going to stop a medication it is wise to set up a weaning plan with your physician. 

Take care

Kitt 


 

Kitt, Co-Moderator:
Anxiety/Panic, 
Depression,  & 
 
 GERD/Heartburn
*~*
http://www.healingwell.com/donate *~*
"When you find peace within yourself, you become the kind of person who can live at peace with others."
Not a mental health professional of any kind
Clickable Link: Anxiety-Panic Resources

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, June 23, 2017 4:28 PM (GMT -6)
There are a total of 2,829,919 posts in 310,615 threads.
View Active Threads


Who's Online
This forum has 152725 registered members. Please welcome our newest member, blkgambit.
376 Guest(s), 5 Registered Member(s) are currently online.  Details
Chapelle, Lyme_CJ, Bohemond, RobLee, claude783


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer